MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION UROMAX ULTRA KIT; DILATOR, CATHETER, URETERAL

BOSTON SCIENTIFIC CORPORATION UROMAX ULTRA KIT; DILATOR, CATHETER, URETERAL
Model Number M0062251270
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/03/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block e1: initial reporter facility name: (b)(6) hospital.Block h6: imdrf device code a0504 captures the reportable event of balloon leak.
 
Event or Problem Description
It was reported to boston scientific corporation that a uromax ultra balloon was used in the ureter during a transurethral ureterolithotomy procedure performed on (b)(6) 2023.During the procedure, it was noted that the balloon was leaking.The procedure was completed with another uromax ultra balloon.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Block e1: initial reporter facility name: (b)(6) hospital.Block h6: imdrf device code a0504 captures the reportable event of balloon leak.Block h10: investigation result: the returned uromax ultra device was analyzed, and a visual evaluation noted that the balloon was not folded which indicated that the device was subjected to positive pressure.Functional evaluation was performed and the uromax ultra device was attached to an encore inflation unit.Positive pressure was applied and a liquid was observed to be leaking from a pinhole located approximately 24mm proximal of the distal markerband.The tip of the device has no damage.A visual and tactile examination was performed and there were no kinks or damage found to the shaft of the device.No damage was also noticed in both markerbands and was in the correct position on the shaft of the device.No other problems with the device were noted.The reported event was confirmed.It is possible that this failure could have been caused by the balloon interacting with a ureteral stone.Based on the available information and the analysis of the returned device, the most probable root cause of this event is adverse event related to procedure since there is no evidence of a manufacturing issue, design or user problem which could have cause the device problem.
 
Event or Problem Description

Brand Name
UROMAX ULTRA KIT
Common Device Name
DILATOR, CATHETER, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC IRELAND LIMITED
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key16855077
Report Number3005099803-2023-02205
Device Sequence Number15146457
Product Code KOE
UDI-Device Identifier08714729341345
UDI-Public08714729341345
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K980795
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/25/2024
Device Model NumberM0062251270
Device Catalogue Number225-127
Device Lot Number0028795374
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/06/2023
Supplement Date Received by Manufacturer05/22/2023
Initial Report FDA Received Date05/02/2023
Supplement Report FDA Received Date06/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/26/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age58 YR
Patient SexMale
Patient Weight80 KG